MAUDE Adverse Event Report: INVACARE AQUATEC AQUATEC OCEAN VIP; ADAPTOR, HYGIENE

INVACARE AQUATEC AQUATEC OCEAN VIP; ADAPTOR, HYGIENE
Model Number 1470793KIT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On july 30, 2025, invacare was made aware of an event that occurred in canada involving an ocean vip shower chair that was also marketed in the united states.The subject device was manufactured by invacare germany, aquatec operations.Additional information has been requested regarding the alleged issue, however at this time no further information has been obtained.Without having all the relevant information, it is not possible to establish an underlying cause.The aquatec ocean vip / vip xl /dual vip shower and toilet commode user manual advises to not lean too far forwards when sitting in the shower commode and to check product regularly for damage and to ensure that the screws are firmly fitted and it is securely assembled.If additional information becomes available, a follow-up medwatch will be filed.
 
Event or Problem Description
It was reported a patient in an ocean vip shower chair (1470793kit) was showering with an attendant.While washing her feet, the patient leaned forward, and the seat pan disconnected from the frame.The patient fell forward onto her knees.She was sent for imaging which showed fractures to her knees that were inoperable.
 
Additional Manufacturer Narrative
On september 25, 2025, additional information was received.The complaint contact is unaware of when or from whom the shower chair was acquired.The contact advised the shower chair has been utilized for multiple patients and before use, a visual check is performed by the psw (personal support worker).The contact advised the shower chair is not available to be returned.The only photo received is of the serial number label.No photos have been provided of the shower chair or clarification on the incident.As the information is limited and the shower chair is not being returned, the underlying cause has not been determined.The shower chair is over eleven years old which is past the expected service life of five years as stated in the user manual.(reference aquatec® ocean vip / vip xl /dual vip shower and toilet commode user manual) if additional information is received, this incident will be reevaluated, and an follow-up will be submitted accordingly.
 
Event or Problem Description

Brand Name
AQUATEC OCEAN VIP
Common Device Name
ADAPTOR, HYGIENE
Manufacturer (Section D)
INVACARE AQUATEC
alemanenstrasse 10
isny
Manufacturer (Section G)
INVACARE AQUATEC
alemanenstrasse 10
isny
Manufacturer Contact
michael simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key22905066
Report Number1531186-2025-00001
Device Sequence Number21045547
Product Code ILS
UDI-Device Identifier04028698096378
UDI-Public04028698096378
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1470793KIT
Device Catalogue NumberOCEAN VIP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale